Jump to content
CrazyBoards.org

Recommended Posts

Just wanted to see if I could get some others experiences with higher doses of Lamictal.  Just for clarification I am ONLY taking Lamictal.

I am currently at 300mgs of Lamictal and I am ready to say forget it!!  I am simply not impressed with my results from this med.  I have a pdoc appt. today and I wanted to get some others advice before I jump ship with on this med.  It took me so damn long to get to 300mgs...dealing with shitty side effects each time I titrated up. 

I'm still having mixed states.  I am having panic attacks from hell, which then throws me into MASSIVE bouts of uncontrollable crying fits.  I have lost ALL zest for life...not in a suicidal way...just in a "fun" way.  The stable times are really nice, but the mixed states are wearing on me heavily, as they are so volitile NOW...on Lamictal. 

Before meds, I had my BP moments.  My BP moments were never to the extreme they are now.  I guess I would classify my premed life at "manageable" BP.  Never went to jail...never slept around on my spouse...never really wanted to kill myself.  My PB moments were never so rapid.  I am dealing with these mixed states at least a couple times a MONTH, as opposed to a few times a year. 

My current state has left me, at times, completely dependant on my husband.  He loves me dearly, but how much can the man handle.  I am often not there for my kids...you all get the pic.

Is it even worth it to go up to 400mgs???  I'm pretty sure that's what pdoc will suggest.  I've asked him before what would be the cut off for me...he suggested 400mgs.  It's not working now...is it magically going to get better with another 100mgs?  Ah...I'm sick of all of this!!!

Sorry for the whine fest.  I am just having a really hard time with this BP crap right now.  Was I better before?  Was I bad enough to continue to struggle with finding the right med?  You guys can't answer that I know.  Those are the questions that are rolling around in my head constantly!!!

Thanks for listening and giving any advice...if anyone has any!! ;)  

Link to comment
Share on other sites

My pdoc has kept increasing my Lamictal dose and it hasn't done anything positive.  Don't know for sure, but it may be responsible for making the recent mixed states I experienced worse.  I don't know if going to 400mg would be helpful or not.  My pdoc and I both agreed that Lamictal alone wasn't cutting it, hence the addition of Lithium.  If you don't think it is working for you, let your pdoc know and see what the alternatives are.  Remember, he works for you.

Link to comment
Share on other sites

Do you think that maybe adding and antidepressant would help?  It seems to me (and I am by no means an expert) that very few people take Lamictal alone.  I don't know but be sure to share how miserable you are with pdoc.

Good luck...

Link to comment
Share on other sites

Heya aimees,

It seems there is a risk of worse/rapid cycling from Lamictal alone.

I've seen people around here add Topamax when they encountered such a problem.

Most people aren't taking just Lamictal, although I am so far, but likely will need something else if these paralyzing anxiety attacks and exquisite sensitivity to mixed eps do't go away.

Some people talk about having Lamictal "sweet spots," doses at which they're okay but above and below that they're rough.

OTOH, if Lamictal isn't helping in any way/shape/form, and it's also causing problems, it likely isn't the drug for you.

I hope your psych has more tools in his box than Lamictal monotherapy.

Make sure to tell him what's *worse.*

Good luck.

--ncc--

Link to comment
Share on other sites

Thanks for the responses guys.

My pdoc now wants me to take a tiny amount (5mgs) of Lexapro daily and keep me at the 300mg Lamictal dose.  I'm trying to be the good patient, but I'm having a hard time...a battle that I realize I might always have to deal with. 

Before the dx of BP, I tried Zoloft...horrible drug for me...made me mean as a snake...gained 15lbs in 3 months and had no desire for sex AT ALL, and Wellbutrin...which sent me into rages and I suffered from other sex issues. I couldn't deal with the side effects of either...thought I would beat someone to death and figured I couldn't deal with the lack of sex in my (and hubby's life.) 

I'm willing the give the Lex a go.  I hope that this will help and that I might be lucky and not have the same sort of side effects as before on the anti-dep.  I'm not sure I can take living with those issues...I've already gained 12 lbs since my dx...not blaming any drugs mind you...and my present lack of sex drive is really getting to me.

I'm trying to be positive, but damn, this crap really sucks!!!  Again, thanks for letting me vent this crap out!

aimee

Link to comment
Share on other sites

My pdoc now wants me to take a tiny amount (5mgs) of Lexapro daily and keep me at the 300mg Lamictal dose.  I'm trying to be the good patient, but I'm having a hard time...a battle that I realize I might always have to deal with. 

<{POST_SNAPBACK}>

So, you are having problems with mixed states with Lamictal only and your pdoc thinks adding Lexapro will help.  I'm no expert, but I don't think Lexapro is going to do much to stop the mixed states.  I would recommend to stop being a good patient and tell the idiot to give you something that will actually help with your current problems.  But that's just my opinion.

Link to comment
Share on other sites

Um, gee, you're having mixed mania or hypomania and he adds an AD?  Sorry, but I think he's a bit nuts himself.  According to crazymeds.us, lexapro is one of the ADs most likely to cause mania. 

More lamictal helped me.  But it might not help you.  You say you're having some stability but aren't getting complete relief.  That's called a partial response.  And there are two ways to go with a partial response: add another stabilizer, or switch to another.  Adding another stabilizer seems the safest route, since switching stabilizers can temporarily destabilize you more than you are now.  Lithium is very popular as an add-on to lamictal; you can also try another AC like depakote or tegretol, or go the AP route.  But adding another AC to lamictal isn't controversial. 

Maybe your pdoc should read up on current BP treatments?  Here's a good site with a document you can print out and give him as a giftie.  Some pdocs (like the rest of us humans) hear someone had a good result with a med and just try it.  Most pdocs favor some kind of monotherapy rather than cocktails.  But good pdocs realize that every patient is different and have a whole range of treatment options.

So hie thee to your pdoc and insist you need some help. 

Addendum: are you on birth control pills?  If so they'd cut your lamictal levels in half, which means you're in effect not hitting a stabilizing dose of lamictal.  Just checking.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...